MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES; BLOOD SPECIMEN COLLECTION DEVICE
Model Number 369714
Medical Device Problem Codes Short Fill (1575); Volume Accuracy Problem (1675); Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported when using the bd vacutainer® buffered sodium citrate (9nc) blood collection tubes the user reported underfilling or low draw of two tubes and missing label along with missing or no label information.This event occurred two times.The following information was provided by the initial reporter: translated to english.The customer stated: "customer questions about the correct way to collect in the 4.5 ml citrate tube, as it does not have a mark indicating how far it can be collected.She reported in this questioning that when they perform vacuum collection, the tube fills only 20%, around 2 ml".
 
Event or Problem Description
It was reported when using the bd vacutainer® buffered sodium citrate (9nc) blood collection tubes the user reported underfilling or low draw of two tubes and missing label along with missing or no label information.This event occurred two times.The following information was provided by the initial reporter: translated to english.The customer stated: "customer questions about the correct way to collect in the 4.5 ml citrate tube, as it does not have a mark indicating how far it can be collected.She reported in this questioning that when they perform vacuum collection, the tube fills only 20%, around 2 ml.".
 
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos for investigation.Therefore, 10 retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to underfill as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Bd was not able to identify a root cause for the indicated failure mode.

Brand Name
BD VACUTAINER BUFFERED SODIUM CITRATE (9NC) BLOOD COLLECTION TUBES
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
MDR Report Key11322668
Report Number1917413-2021-00088
Device Sequence Number19864945
Product Code JKA
UDI-Device Identifier50382903697149
UDI-Public50382903697149
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model Number369714
Device Catalogue Number369714
Device Lot Number0133407
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1